Alert archive / Kentucky / Flash Flood Warnings in 2008
Flash Flood Warning 11, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 4, 2008, 3:09 PM EDT for Fleming County, Kentucky. It was in force for 111 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2008, 3:09 PM EDT (19:09 UTC)
- Expired
- Jun 4, 2008, 5:00 PM EDT
- In force
- 111 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Fleming County, KY
The radar
The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:20 PM EDT | FLASH FLOOD | 2 Nw Mount Carmel, KY | A HALF A FOOT OF WATER FLOWING OVER POPULAR GROVE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 041913
FFWJKL
KYC069-042215-
/O.NEW.KJKL.FF.W.0011.080604T1909Z-080604T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
309 PM EDT WED JUN 4 2008
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 615 PM EDT
* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
EXCESSIVE RAINFALL FROM THUNDERSTORMS WHICH HAVE PASSED OVER THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF PLEASUREVILLE...DALESBURG AND MOUNT CARMEL.
FLASH FLOODING IS BEING CAUSE BY THUNDERSTORMS PRODUCING HEAVY RAIN
AND MOVING REPEATEDLY OVER THE SAME AREAS.
RADAR ESTIMATES INDICATE THAT MORE THAN AN INCH OF RAIN HAS FALLEN
IN THE WARNED AREA BETWEEN 2 AND 3 PM EDT. THIS SAME AREA HAS
ALREADY RECEIVED HEAVY RAINFALL IN THE LAST DAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3845 8399 3849 8394 3847 8386 3853 8365
3849 8360 3844 8358 3841 8350 3839 8393
TIME...MOT...LOC 1909Z 180DEG 0KT 3846 8363
$$
HAL1 follow-up statement
000
WGUS73 KJKL 042100
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
457 PM EDT WED JUN 4 2008
KYC069-042107-
/O.CAN.KJKL.FF.W.0011.000000T0000Z-080604T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING KY-
457 PM EDT WED JUN 4 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN FLEMING
COUNTY...
THE THUNDERSTORMS WHICH CAUSED FLOODING EARLIER IN THE AFTERNOON
HAVE MOVED EAST OF THE AREA...AND THE FLOODING WHICH WAS REPORTED
EARLIER IS REPORTED TO HAVE DISSIPATED.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3845 8399 3849 8394 3847 8386 3853 8365
3849 8360 3844 8358 3841 8350 3839 8393
TIME...MOT...LOC 2057Z 180DEG 0KT 3846 8363
$$
HALWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:14 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 4, 2:14 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 214 PM EDT WED JUN 4 2008 .SHORT TERM.../THE REST OF TODAY/ ANOTHER UPDATE THIS AFTERNOON TO INCLUDE A FLASH FLOOD WATCH FOR FLEMING...BATH...ROWAN...AND ELLIOTT COUNTIES UNTIL 9 PM. THE TORNADO WATCH FOR THE SAME COUNTIES CONTINUES UNTIL 4 PM. WITH THE NORTHERN MOST COUNTIES RECEIVING 2 TO 3 INCHES OF RAINFALL SINCE TUESDAY MORNING AND CONTINUED REDEVELOPMENT OF UPSTREAM THUNDERSTORMS...FELT THE FLASH FLOOD THREAT WAS INCREASING. THE STRONG THUNDERSTORMS...WITH RAINFALL RATES AROUND AN INCH PER HOUR WILL CONTINUE TO MOVE EAST NORTHEAST THROUGHOUT THE AFTERNOON. 3 HR FLASH FLOOD GUIDANCE IS BELOW AN INCH IN SOME LOCATIONS THROUGHOUT THE WATCH AREA. ALSO...TOOK THE OPPORTUNITY TO NUDGE HIGH TEMPERATURES DOWN BASED ON CURRENT OBSERVATIONS. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /THE REST OF TODAY/ A TORNADO WATCH CONTINUES THROUGH 4PM TODAY FOR FLEMING...BATH ...ROWAN...AND ELLIOTT COUNTIES. CURRENT RADAR IMAGERY SHOWS A FEW STRONG THUNDERSTORMS SKIRTING THE NORTHERN FRINGES OF OUR CWA...HOWEVER MOVING QUICKLY OFF TO THE EAST NORTHEAST. LOOKING UPSTREAM...FEEL THE TORNADO WATCH IS STILL WARRANTED BASED ON RAPID DEVELOPMENT OF STORMS ALONG THE OHIO RIVER. LOW LEVEL ENVIRONMENT REMAINS UNFAVORABLE FOR STRONGLY ROTATING STORMS...HOWEVER CANNOT RULE OUT A BRIEF SPIN UP OR DAMAGING WINDS WITH QLCS STORM MODE. PUT OUT AN UPDATE TO REMOVE MORNING WORDING AND TO LOWER POPS IN THE SOUTH. ALSO...BUMPED HIGH TEMPERATURES DOWN A DEGREE OR TWO BASED ON CURRENT OBSERVATIONS. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /THE REST OF TODAY/ A QUICK UPDATE WAS SENT OUT THIS MORNING TO INCLUDE FLEMING...BATH ...ROWAN...AND ELLIOTT COUNTIES IN A TORNADO WATCH. CURRENT RADAR IMAGERY SHOWS A FEW ISOLATED STRONG CELLS AHEAD OF A MAIN LINE OF STORMS IN THE KILN CWA. 13Z LAPS SOUNDINGS SHOW STORMS ARE LIKELY ELEVATED DUE TO A MORE STABLE LAYER AT THE 850 MB LEVEL. IF ANY OF THE STORMS ARE ABLE TO BECOME SURFACE BASED...A DAMAGING WIND THREAT WILL CERTAINLY BE POSSIBLE. SPEED SHEAR IS QUITE IMPRESSIVE WITH A 40 KNOT LLJ...HOWEVER VERTICAL WIND PROFILE IS PRETTY UNIDIRECTIONAL. THE ENVIRONMENT DOES NOT LOOK ALL THAT FAVORABLE FOR STRONGLY ROTATING STORMS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT... ESPECIALLY ALONG THE SOUTHERN FLANK OF THE STORMS...WHERE SOME SURFACE BASED CAPE COULD BE REALIZED. AS FOR THE REST OF THE FORECAST...INCREASED POPS TO LIKELY...MAINLY NORTH OF INTERSTATE 64. WENT WITH MID TO HIGH CHANCE POPS EVERYWHERE ELSE TO COVER A POTENTIAL FOR THUNDERSTORMS...HOWEVER THE FURTHER SOUTH YOU GET...INFLUENCE FROM H5 RIDGE REALLY TAKES OVER. TEMPERATURES LOOK PRETTY GOOD FOR THIS AFTERNOON...BASED ON CURRENT OBS. A FEW PLACES MAY SEE 90 DEGREES BEFORE THE DAY IS THROUGH. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH FRIDAY/ ECMWF MODEL WAS TOO FAR SOUTH WITH ONGOING CONVECTION IN OHIO AND INDIANA BASED ON SATELLITE IMAGERY OVERNIGHT. BOTH THE GFS...NAM12...AND SREF MODELS IN AGREEMENT ON KEEPING MAIN CONVECTIVE LINE WELL NORTH OF THE FORECAST AREA OVERNIGHT AND INTO THE EARLY MORNING HOURS. MODEL SOUNDINGS DO INDICATE...HOWEVER...THAT ENOUGH INSTABILITY WILL EXIST NORTH OF THE MOUNTAIN PARKWAY...CAPE 1500-2000J/KG AND LIS OF MINUS 4 TO MINUS 6...TO SUPPORT SCATTERED THUNDERSTORM DEVELOPMENT BETWEEN 12 AND 21Z TODAY. WITH AMPLE LOW LEVEL MOISTURE ALREADY IN PLACE...AND CONTINUING TO STREAM INTO THE AREA FROM THE GULF OF MEXICO ON THE NOSE OF A 30-50KT LOW LEVEL JET...IT SEEMED FEASIBLE TO KEEP A CHANCE OF THUNDERSTORMS IN THE FORECAST FOR TODAY. THE VARIOUS MOS MEMBERS ALSO CAME IN WITH 30-40 POPS FOR TODAY...MAINLY FOR POINTS FROM JKL NORTHWARD. THE ONE FACTOR...HOWEVER...THAT KEEPS CONFIDENCE IN THIS SCENARIO FROM BEING VERY HIGH...IS THE PROFILE OF FORECAST SOUNDINGS IN THE LOWER LEVELS. FORECAST SOUNDINGS ACROSS THE FA ARE NOT SUPPORTIVE OF STRONG COLD POOL AND OUTFLOW BOUNDARY DEVELOPMENT...WHICH ARE USUALLY VERY IMPORTANT INGREDIENTS IN THE DEVELOPMENT OF CONVECTION ACROSS EASTERN KENTUCKY UNDER THE CURRENT SYNOPTIC AND MESOSCALE CONDITIONS. IN OTHER WORDS...IT APPEARS THAT MOST CONVECTIVE ACTIVITY WILL REMAIN WELL NORTH OF THE OHIO RIVER TODAY...BUT WILL KEEP IN A CHANCE OF THUNDERSTORMS FOR NORTHERN THIRD OF FA CONSIDERING THE VERY UNSTABLE CONDITIONS THAT ARE IN PLACE. LEFT IN MENTION OF EARLY MORNING FOG...BUT WITH WINDS REMAINING PERSISTENT AND FAIRLY STRONG OVERNIGHT...FOG SHOULD REMAIN PATCHY AT BEST AND WILL LIKELY DISSIPATE COMPLETELY NOT LONG AFTER SUNRISE. MADE APPROPRIATE ADJUSTMENTS TO QPF AND WEATHER GRIDS...GENERALLY SHIFTING EVERYTHING FURTHER NORTH PER THE CHANGES MADE TO THE POP FORECAST GRIDS. WINDS AND DEWPOINTS WERE IN PRETTY GOOD SHAPE ALREADY...WITH ONLY A FEW MINOR ADJUSTMENTS NEEDED. DEWPOINT TEMPS FOR THURSDAY AND FRIDAY WERE INCREASED BY A DEGREE OR TWO TOWARD THE PREDOMINANTLY WARMER MAV AND METMOS NUMBERS. ADJUSTED DAYTIME HIGHS TOWARD THE WARMER MAVMOS NUMBERS FOR TOMORROW AND FRIDAY AS WELL...TO ACCOUNT FOR THE LOWER AMOUNT OF CLOUD COVER EXPECTED FOR THE END OF THE WEEK...AS HIGH PRESSURE SCOURS OUT THE REGION. WENT WITH SLIGHTLY WARMER OVERNIGHT LOWS AS WELL...ANTICIPATING LESS RADIATIONAL COOLING DURING THE OVERNIGHT HOURS...WITH AMPLE LOW LEVEL MOISTURE REMAINING IN PLACE THROUGH FOR THE NEXT COUPLE OF DAYS ACTING TO INHIBIT NIGHTTIME COOLING. NEW ZONES WILL BE ISSUED SHORTLY. .LONG TERM.../THURSDAY THROUGH TUESDAY/ GFS...ECMWF...AND GFS AND NAVES ENSEMBLES ALL CONTINUE TO SUPPORT BUILDING RIDGE ACROSS THE EASTERN UNITED STATES FOR THE END OF THE WORK WEEK. THE RIDGING AT THE SURFACE AND ALOFT WILL RESULT IN WELL ABOVE NORMAL TEMPERATURES...WITH LOWER 90S EXPECTED IN MANY AREAS THURSDAY AND FRIDAY. RIDGE LOOKS TO HOLD INTO THE WEEKEND...BUT SHORTWAVE ENERGY LIFTING NE FROM THE PLAINS SHOULD FLATTEN THE RIDGE ENOUGH THAT A WEAKENING COLD FRONT WILL WORK ITS WAY INTO THE OHIO VALLEY. THE 12Z GFS IS NOW KEEPING BEST FOCUS FOR RAIN CHANCES FURTHER NORTH ON SATURDAY...BUT WILL CONTINUE WITH CHANCE POPS PER CONSISTENCY...HPC GUIDANCE AND NEIGHBORING UFOS. HOWEVER IF TREND CONTINUES MAY NEED TO REMOVE RAIN CHANCE FOR SATURDAY. GFS ALSO CONTINUES TO SHOW DIURNALLY DRIVEN CONVECTION ALONG THE APPALACHIANS EACH DAY FROM FRIDAY INTO TUESDAY. MOST OF THIS THREAT LOOKS TO BE TO OUR EAST UNTIL SUNDAY. FROM THAT TIME ON WILL CARRY A CHANCE OR SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...WITH BEST CHANCE IN THE AFTERNOON AND EVENING. && .AVIATION.../18Z TO 18Z/...UPDATED THUNDERSTORMS CONTINUE TO AFFECT THE EXTREME NORTHERN PORTION OF THE FORECAST AREA AT TIMES EARLY THIS AFTERNOON...AROUND FLEMINGSBURG AND MOREHEAD. AFTER THE CURRENT ACTIVITY EXITS THE REGION LATE THIS AFTERNOON...IT SHOULD BECOME MUCH MORE LIMITED DUE TO WARMING TEMPERATURES AROUND 10K FEET AGL MAKING IT MORE DIFFICULT FOR DEEP CONVECTION TO OCCUR...AS IS ALREADY THE CASE OVER THE REMAINDER OF THE FORECAST AREA. THIS WILL LEAVE VFR CONDITIONS FROM TONIGHT INTO THURSDAY FOR MOST LOCATIONS. THERE MAY BE SOME FOG IN THE DEEPER VALLEYS LATE TONIGHT...BUT AT THIS TIME IT DOES NOT APPEAR THAT IT WILL HAVE MUCH IMPACT AT TAF SITES. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044-051-052- 104. && SHORT TERM...AR/SCHOETTMER LONG TERM....SBH AVIATION...HAL
Hazardous weather outlook, Jun 4, 1:59 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 159 PM EDT WED JUN 4 2008 KYZ050-058>060-068-069-079-080-083>088-106>120-051000- MONTGOMERY-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...MOUNT STERLING...IRVINE...STANTON... FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 159 PM EDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED THUNDERSTORM WILL BE POSSIBLE TODAY...MAINLY NORTH OF THE MOUNTAIN PARKWAY. GUSTY WINDS TO 40 MPH AND DANGEROUS LIGHTNING WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY EVENING. THUNDERSTORMS ARE ALSO POSSIBLE...MAINLY DURING THE AFTERNOON AND EVENING HOURS...FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ044-051-052-104-051000- FLEMING-BATH-ROWAN-ELLIOTT- INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD... SANDY HOOK 159 PM EDT WED JUN 4 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...TORNADO WATCH 446 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY NORTH OF INTERSTATE 64. THE MAIN THREAT WILL BE DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL. AN ISOLATED TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AT TIMES...WITH FLASH FLOODING ALSO BEING A THREAT. DUE TO HIGH AMOUNTS OF RAINFALL SINCE TUESDAY MORNING...SOME MINOR FLOODING ISSUES COULD ARISE NEAR SMALL STREAMS AND DITCHES. MOTORISTS SHOULD USE CAUTION WHILE DRIVING...ESPECIALLY AROUND LOW WATER CROSSINGS AND CULVERTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY EVENING. THUNDERSTORMS ARE ALSO POSSIBLE...MAINLY DURING THE AFTERNOON AND EVENING HOURS...FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THUNDERSTORM WIND DAMAGE...LARGE HAIL...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. SCHOETTMER
In the hours before
Special weather statement, Jun 4, 9:53 AM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 953 AM EDT WED JUN 4 2008 KYZ044-051-052-041430- FLEMING-ROWAN-BATH- 953 AM EDT WED JUN 4 2008 ...AN LINE OF STRONG THUNDERSTORMS TO AFFECT EASTERN FLEMING... NORTHERN ROWAN...AND NORTHWESTERN BATH COUNTIES THROUGH 1030 AM EDT WEDNESDAY MORNING... AT 953 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON SHOWED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM WALLINGFORD TO HILLSBORO TO 5 MILES WEST OF REYNOLDSVILLE...MOVING EAST AT 60 MPH. THE STORMS WILL BE NEAR WALTZ AROUND 1000 AM EDT...TRIPLETT AROUND 1005 AM EDT...MUNSON AROUND 1010 AM EDT...AND HALDEMAN AROUND 1015 AM EDT. RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT WEDNESDAY AFTERNOON FOR EAST CENTRAL KENTUCKY. WJM
Special weather statement, Jun 4, 11:52 AM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1152 AM EDT WED JUN 4 2008 KYZ044-052-041615- FLEMING-ROWAN- 1152 AM EDT WED JUN 4 2008 ...A STRONG THUNDERSTORM TO AFFECT NORTHERN FLEMING AND NORTH CENTRAL ROWAN COUNTIES THROUGH 1215 PM EDT WEDNESDAY AFTERNOON... AT 1152 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON INDICATED A STRONG THUNDERSTORM LOCATED NEAR CRAINTOWN...MOVING EAST AT 50 MPH. THIS STORM WILL BE NEAR WALLINGFORD AROUND NOON EDT...AND FOXPORT AROUND 1205 PM EDT. RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN MAY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT WEDNESDAY AFTERNOON FOR EAST CENTRAL KENTUCKY. WJM
Special weather statement, Jun 4, 12:15 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1215 PM EDT WED JUN 4 2008 KYZ044-041645- FLEMING- 1215 PM EDT WED JUN 4 2008 ...A STRONG THUNDERSTORM TO AFFECT NORTHERN FLEMING COUNTY THROUGH 1245 PM EDT WEDNESDAY AFTERNOON... AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON INDICATED A STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING EAST AT 53 MPH. THIS STORM WILL BE NEAR FLEMINGSBURG AROUND 1220 PM EDT...DALESBURG AROUND 1225 PM EDT...AND MOUNT CARMEL AROUND 1230 PM EDT. RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT WEDNESDAY AFTERNOON FOR EAST CENTRAL KENTUCKY. WJM
Special weather statement, Jun 4, 2:03 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 203 PM EDT WED JUN 4 2008 KYZ044-052-041900- FLEMING-ROWAN- 203 PM EDT WED JUN 4 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT FLEMING AND NORTH CENTRAL ROWAN COUNTIES THROUGH 300 PM EDT WEDNESDAY AFTERNOON... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF FAIRVIEW TO 7 MILES WEST OF FAIRVIEW TO 26 MILES SOUTHWEST OF FAIRVIEW...MOVING EAST AT 51 MPH. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT WEDNESDAY AFTERNOON FOR EAST CENTRAL KENTUCKY. A FLASH FLOOD WATCH IS ALSO IN EFFECT UNTIL 9 PM. WJM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:28 PM EDT | Flash Flood Watch | JKL | Bath, Elliott, Fleming, Rowan | 6 hr |
| Jun 4, 2:10 PM EDT | Areal Flood Advisory | JKL | Fleming | 2 hr |
| Jun 4, 2:26 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 34 min |
| Jun 4, 2:39 PM EDT | Tornado Warning | JKL | Fleming | 36 min |
| Jun 4, 2:59 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 31 min |
| Jun 4, 3:02 PM EDT | Tornado Warning | JKL | Rowan | 13 min |
Nearby
Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.